advertisement
Question
Posted by: Oba | 2011-01-26

dieting pills

A friend recommended Duromine pills if i want to loose weight are they fine?do they ahve side effects

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFitnessDoc

Hi Oba

They would, but they are serious medicines. First, it has to be prescribed by your doctor, and there are a number of side effects and contra-indications that you need to be aware of:

For example, if you have:
* very high blood pressure.
* high blood pressure in the lung.
* problems with the valves in your heart.
* disease related to blood vessels in the brain.
* severe heart disease including changes in the rhythm or rate of the heart beat.
* narrowing of the blood vessels due to thickening or hardening of the blood vessel wall.
* overactive thyroid gland.
* psychiatric illness including anorexia nervosa (loss of appetite) and depression.
* glaucoma (high pressure in the eye)

then you can't take them. Also, the side effects can be pretty serious:
# difficulty breathing.
# chest pain.
# fainting.
# swelling of the lower limbs and if you can not exercise as much as you usually can.

They are stimulants, which explains why the side effects are so severe (and also why you need a doctor to prescribe them)

I think the point is that they are short term only - this is not a drug you can take for years, it doesn't involve a healthy lifestyle change and my concern is that people who take them will just return to the same situation as before.

I'd avoid them if at all possible, unless a doctor decides it is medically necessary.

Ross

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: fitnessdoc | 2011-01-31

Hi Oba

They would, but they are serious medicines. First, it has to be prescribed by your doctor, and there are a number of side effects and contra-indications that you need to be aware of:

For example, if you have:
* very high blood pressure.
* high blood pressure in the lung.
* problems with the valves in your heart.
* disease related to blood vessels in the brain.
* severe heart disease including changes in the rhythm or rate of the heart beat.
* narrowing of the blood vessels due to thickening or hardening of the blood vessel wall.
* overactive thyroid gland.
* psychiatric illness including anorexia nervosa (loss of appetite) and depression.
* glaucoma (high pressure in the eye)

then you can't take them. Also, the side effects can be pretty serious:
# difficulty breathing.
# chest pain.
# fainting.
# swelling of the lower limbs and if you can not exercise as much as you usually can.

They are stimulants, which explains why the side effects are so severe (and also why you need a doctor to prescribe them)

I think the point is that they are short term only - this is not a drug you can take for years, it doesn't involve a healthy lifestyle change and my concern is that people who take them will just return to the same situation as before.

I'd avoid them if at all possible, unless a doctor decides it is medically necessary.

Ross

Reply to fitnessdoc
Posted by: Anon | 2011-01-27

Major side effects, and the worst side effect is gaining double the weight after leaving the duromine

happended to me twice

Reply to Anon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement